Alert archive / Utah / Wind Advisories in 2016

Wind Advisory 24, NWS Salt Lake City, UT

November 16, 2016

NWS Salt Lake City, UT issued this wind advisory at Nov 16, 2016, 3:06 AM MST. It took effect at Nov 16, 2016, 9:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 3:06 AM MST (10:06 UTC)
In effect from
Nov 16, 2016, 9:00 AM MST
Expired
Nov 16, 2016, 7:36 PM MST
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

174 
WWUS75 KSLC 161006
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
306 AM MST WED NOV 16 2016


UTZ015-016-161900-
/O.NEW.KSLC.WI.Y.0024.161116T1600Z-161117T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
306 AM MST WED NOV 16 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING.

* AFFECTED AREA...THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP EARLY THIS
  MORNING..,THEN REMAIN STRONG THIS AFTERNOON THROUGH EARLY THIS
  EVENING. A COLD FRONT WILL SWEEP SOUTH ACROSS THE ADVISORY AREA
  AND TURN THE WINDS TO THE NORTHWEST EARLY THIS EVENING. WINDS
  WILL BRIEFLY REMAIN STRONG BEHIND THE FRONT...THEN DECREASE
  AFTER MID-EVENING.

* IMPACTS...TRAVEL ALONG ALL WEST TO EAST ROADWAYS WILL BE
  IMPACTED BY STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ005-161900-
/O.NEW.KSLC.WI.Y.0024.161116T2100Z-161117T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
306 AM MST WED NOV 16 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
MST THIS EVENING.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS...
  INCLUDING THE SALT FLATS OF NORTHWEST UTAH

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 50
  MPH.

* TIMING...GUSTY SOUTH WINDS AHEAD OF AN ADVANCING COLD FRONT WILL
  TURN TO THE NORTHWEST AND INCREASE BEHIND THE FRONT BEGINNING
  MID-AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST
  THIS EVENING...THEN DECREASING AROUND MIDNIGHT. 

* IMPACTS...TRAVEL ALONG INTERSTATE 80 AND STATE ROUTE 30 WILL BE
  IMPACTED BY THE STRONG AND SHIFTING CROSS WINDS THIS AFTERNOON
  THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.
&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
773 
WWUS75 KSLC 162025
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
125 PM MST WED NOV 16 2016



UTZ012-013-170615-
/O.NEW.KSLC.WI.Y.0025.161117T0700Z-161118T0400Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE
125 PM MST WED NOV 16 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
THURSDAY.

* AFFECTED AREA...CASTLE COUNTRY AND THE SAN RAFAEL SWELL

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED IN THE 25 TO 35 MPH
  RANGE WITH PERIODIC GUSTS OF 55 MPH OR HIGHER.

* TIMING...WINDS WILL INCREASE RAPIDLY LATE TONIGHT AND REMAIN
  STRONG THROUGH THURSDAY. THESE STRONG WINDS ARE EXPECTED TO DECREASE
  THURSDAY EVENING.

* IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG SR 10 FROM
  PRICE TO FREMONT JUNCTION. TRAVELERS ON I-70 SHOULD ANTICIPATE
  GUSTY AND ERRATIC WINDS...ESPECIALLY NEAR FREMONT JUNCTION.
  AREAS SUCH AS CASTLE DALE AND HUNTINGTON SHOULD EXPECT STRONG
  GUSTY WINDS AND TIE DOWN OR MOVE ANY LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ005-170400-
/O.EXT.KSLC.WI.Y.0024.161116T2100Z-161117T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
125 PM MST WED NOV 16 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS... 
  INCLUDING THE SALT FLATS OF NORTHWEST UTAH

* WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 50
  MPH THIS EVENING.

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO
  INCREASE INTO THIS EVENING...PRIOR TO DECREASING THROUGH
  MIDNIGHT.

* IMPACTS...TRAVEL ALONG INTERSTATE 80 AND STATE ROUTE 30 WILL BE
  IMPACTED BY THE STRONG NORTHWEST WINDS THIS AFTERNOON THROUGH
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT. 
&&

$$

UTZ015-016-170400-
/O.CON.KSLC.WI.Y.0024.000000T0000Z-161117T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
125 PM MST WED NOV 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* AFFECTED AREA...THE WEST CENTRAL AND SOUTHWEST VALLEYS OF UTAH.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL REMAIN STRONG THIS
  AFTERNOON THROUGH EARLY THIS EVENING. A COLD FRONT WILL SWEEP
  SOUTH ACROSS THE ADVISORY AREA AND TURN THE WINDS TO THE
  NORTHWEST EARLY THIS EVENING. WINDS WILL BRIEFLY REMAIN STRONG
  BEHIND THE FRONT... THEN DECREASE AFTER MID-EVENING.

* IMPACTS...TRAVEL ALONG ALL WEST TO EAST ROADWAYS WILL BE 
  IMPACTED BY STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
212 
WWUS75 KSLC 170236
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
736 PM MST WED NOV 16 2016


UTZ005-015-016-170345-
/O.CAN.KSLC.WI.Y.0024.000000T0000Z-161117T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD
736 PM MST WED NOV 16 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY.

WINDS ACROSS THE WEST DESERT HAVE BEEN DECREASING PAST HOUR AND
WILL CONTINUE TO DIMINISH THROUGH THE EVENING. WIND GUSTS TO NEAR
40 MPH ARE STILL POSSIBLE ACROSS SOUTHERN TOOELE, JUAB AND
NORTHERN MILLARD COUNTIES THROUGH 9PM. 

$$

UTZ012-013-171200-
/O.CON.KSLC.WI.Y.0025.161117T0700Z-161118T0400Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE
736 PM MST WED NOV 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MST THURSDAY...

* AFFECTED AREA...CASTLE COUNTRY AND THE SAN RAFAEL SWELL

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED IN THE 25 TO 35 MPH 
  RANGE WITH PERIODIC GUSTS OF 55 MPH OR HIGHER.

* TIMING...WINDS WILL INCREASE RAPIDLY LATE TONIGHT AND REMAIN 
  STRONG THROUGH THURSDAY. THESE STRONG WINDS ARE EXPECTED TO 
  DECREASE THURSDAY EVENING.

* IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG SR 10 
  FROM PRICE TO FREMONT JUNCTION. TRAVELERS ON I-70 SHOULD 
  ANTICIPATE GUSTY AND ERRATIC WINDS...ESPECIALLY NEAR FREMONT 
  JUNCTION. AREAS SUCH AS CASTLE DALE AND HUNTINGTON SHOULD 
  EXPECT STRONG GUSTY WINDS AND TIE DOWN OR MOVE ANY LOOSE 
  OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:26 PM MST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 15, 9:26 PM MST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
926 PM MST Tue Nov 15 2016

.SYNOPSIS...A warm dry southwest flow will continue over the area
tonight into Wednesday. A cold Pacific storm system will cross the
region Wednesday through Thursday. High pressure will return by
the end of the week.

&&

.DISCUSSION...Evening water vapor and H5 analysis indicate both
and amplifying pattern across the western CONUS, and increasing
upper level moisture locally. 00z KSLC RAOB realized +8.5C at H7,
and needless to say that is anomalously warm. Beginning to see
MSLP falls as well this evening with a net tightening of S-N
oriented gradient across the west ahead of a deepening Pacific
trough upstream. Did lower overnight lows a touch due to recent
trends in this latest update, as well as increase upper level
cloud cover, but the primary takeaway continues to trend towards a
decently mixed night tonight and a fair bit warmer than the last
few.

Guidance remains in near lock step now regarding the large scale
evolution of the aforementioned trough, namely it remaining
progressive while further amplifying overhead upon passage. MSAS
MSLP drops previously noted are most pronounced across the
northwest attm, and expect little change in trends over the next
12-18 hours as the surface trough continues to deepen over
northwestern Utah, becoming frontogenic late day tomorrow as the
upper support of trough catches up to it. A strengthening cold
front that will not only drop temps some 30+ degrees from this
afternoon (many high temps broken) but will be poised to spread
widespread precip across the area into Thursday morning remains on
tap.

A Winter Weather Advisory exists for the mtns of Utah as both the
frontogenic nature of the cold front and post frontal environmentlook
favorable for modest snow accums in the mtns, and accumulations on
higher elevation routes will pose travel concerns Wed night
through Thu. This said...the primary focus moving forward will be
on the mesoscale evolution of the post frontal environment for the
lower elevations as the extent of CAA will support low elevation
snow by Thursday morning (largely downwind of the GSL and along
the I-15 corridor across central/southern Utah). Expecting at
least convective enhancement off the Great Salt Lake Thursday
morning, and although convective showers may be brief in this
scenario and not adding up to much accumulation wise, low
visibility and intensity just may create an ugly commute across
the metro area/I-15 corridor Thursday morning. Check back for the
latest details. Previous long term discussion below...

.LONG TERM (After 00Z Friday)...The storm continues to leave the
area Thursday evening. Isolated showers could linger in the
mountains after 00Z Friday, but in general clouds/showers should
dissipate rather quickly, with significant warming aloft through the
latter half of Thursday. Skies should clear over most of the area by
Friday morning as a ridge shifts over the Great Basin, which should
yield the coldest minimum temperatures in quite some time. Winds
generally calm down across much of the area, though gusty downslope
winds could continue across the western Uinta Basin and Castle
Country into early Friday morning.

The ridge shifts overhead by Friday afternoon, then centers over the
Rockies by Saturday afternoon, bringing a significant warming trend
aloft. Valley locations are not likely to fully realize this warming
this time of year, but max temp values should rise to slightly above
normal over the weekend. Mixing could improve a bit late Sunday into
Monday as the next Pacific low moves inland.

Confidence is still fairly low about how the ridge will break down
across the region, but the general idea at the moment appears to be
a closed upper low moving across Arizona on Monday, with a weaker
phased wave moving across Idaho. Have generally broad-brushed the
POPs at this time, with mentionable slight chance of precipitation
across the entire area, but southern Utah currently looks to have
the best chance of decent precip Monday. Global models are in
generally good agreement that ridging returns by late Tuesday

&&

.AVIATION...

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 5 PM Wednesday to 2 PM MST Thursday
     for UTZ007>010-517-518.

WY...None.
&&

DISCUSSION/AVIATION...Merrill
PREVIOUS LONG TERM...Schoening

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 15, 6:36 PM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
636 PM MST TUE NOV 15 2016

UTZ001>016-019>021-517-518-WYZ021-161200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
636 PM MST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A MILD NIGHT IS EXPECTED WITH INCREASING HIGH CLOUDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD PACIFIC STORM SYSTEM WILL BRING SIGNIFICANTLY COLDER
TEMPERATURES TO THE OUTLOOK AREA WITH READINGS DROPPING UP TO 30
DEGREES BY THURSDAY FROM HIGHS TUESDAY.

GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE SOUTHERN OUTLOOK AREA ON
WEDNESDAY DIMINISHING WEDNESDAY NIGHT. GUSTY NORTHWEST WINDS ARE
EXPECTED ACROSS THE NORTHWEST DESERTS WEDNESDAY EVENING. LOCALLY
STRONG NORTHWEST WINDS ARE FORECAST FOR WESTERN CARBON AND EMERY
COUNTIES LATE WEDNESDAY NIGHT THROUGH THURSDAY WITH WINDS DROPPING
OFF THURSDAY NIGHT.

SIGNIFICANT SNOW ACCUMULATION IS EXPECTED ACROSS ALL MOUNTAIN
AREAS LATE WEDNESDAY THROUGH THURSDAY AFTERNOON WITH WIDESPREAD
TRAVEL IMPACTS. VALLEY LOCATIONS WILL ALSO RECEIVE SNOW WITH
AMOUNTS MOSTLY LIGHT AND LIMITED TO GRASSY SURFACES.

IT IS POSSIBLE THAT HEAVY SNOW SHOWERS WILL BRING GREATER
ACCUMULATION TO THE VALLEY AND MOUNTAIN AREAS TO THE SOUTH AND
EAST OF THE GREAT SALT LAKE. THIS COULD HAVE A BIGGER IMPACT ON
TRAVEL EARLY THURSDAY INCLUDING THE MORNING COMMUTE IN THE SALT
LAKE VALLEY AND OVER PARLEYS SUMMIT ON I-80.

DRY WEATHER WILL RETURN TO THE OUTLOOK AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:25 PM MSTWind AdvisorySLC28 hr

Nearby

Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.